Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 31, 2000, 5:16 PM MDT for Elbert County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 31, 2000, 5:16 PM MDT (23:16 UTC)
- Expired
- Aug 31, 2000, 6:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Elbert County, CO
The radar
The Denver radar (KFTG), 60 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 312317 SVRDEN COC039-010000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 516 PM MDT THU AUG 31 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 600 PM MDT * AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL ELBERT COUNTY...OR ABOUT 32 MILES WEST OF LIMON...MOVING EAST AT 15 MPH. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM AS WELL AS WIND GUSTS IN EXCESS OF 60 MPH. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3938 10439 3919 10435 3919 10392 3945 10398 RJK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:04 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 31, 3:04 PM MDT, 2 hours 12 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 PM MDT THU AUG 31 2000 ...CORRECTION FOR MISSING WORDS... SHOULD SEE A FAIRLY BIG CHANGE IN THE WX PATTERN OVR MUCH OF WRN CONUS NEXT SVRL DAYS AS HOT UPR LVL RIDGE ANCHORED OVR THE SRN GREAT PLAINS BEGINS ITS SLOW EWRD MIGRATION. 100-120KT JET CARVING A SHARP MID/UPR TROF ALG THE PAC NW COAST FINALLY APRS STG ENOUGH TO KICK RIDGE OUT. MDLS SHOW DIGGING PAC NW TROF PHASING WITH BROAD CLOSED LOW SPINNING OFF SRN CA COAST NEXT 12-24 HOURS. AS LONG WV W COAST TROF MOVS ONSHORE LOOK FOR HTS TO FALL AND FLOW ALOFT TO BECOME PREDOMINANTLY SWLY OVR THE RCKY MTN RGN FRI AND BEYOND. CLOSE TO HOME...MID-LVL VORT LOBE PASSING OVR CNTRL/NERN CO ATTM PROGD TO BE OVR NE PANHANDLE BY THIS EVE AS MOIST ANTICYCLONIC UPSLOPE FLOW WEAKENS. TSTMS FIRING JUST E OF DEN METRO AREA AND OVR THE MONUMENT RIDGE ATTM WILL DRIFT NEWRD OVR NERN CORNER OF STATE BY MID/LATE EVE. OVRNGT SHOULD SEE SKIES CLR WITH MID-LVL SUBSIDENCE ON NOSE OF DRY SLOT MOVG UP FM THE FOUR CORNERS RGN. HAIL AND LCLLY HVY RAIN MAIN THREAT FM STORMS REST OF THIS AFTN AND ERLY THIS EVE. SINCE CAPES NOT TERRIBLY IMPRESSIVE STORMS DRIFTING OFF MONUMENT RIDGE COULD LAY DOWN A SWATH OF SML HAIL SVRL INCHES DEEP AND RAINFALL LOCALLY UP TO 2 INCHES. OVRALL...WILL GO WITH 30-50 PCT POPS THIS EVE. ON FRI MDLS SHOW ANOTHER SHRTWV ROUNDING BOTTOM OF W COAST TROF DURING THE DAY AND EJECTING NEWRD OVR NERN CO FRI NGT. MID-LVLS JUICE UP AGAIN OVR CWA IN ADVANCE OF SHRTWV WITH LAPSE RATES STEEPING ON THE PLNS DURING THE AFTN. LOW POPS 2ND AND 3RD PDS GIVEN BY MOS PROBABLY DUE TO SWLY SFC-7H WNDS ON THE GRIDS. FOR NOW SEE LITTLE REASON TO DEVIATE MUCH FM THESE NUMBERS. LATE FRI NGT/SAT MRNG...MDLS SHOW DRYING WITH STG MID-LVL SUBSIDENCE AND 30-45KT W-SWLY 700-500 MB WNDS OVR THE FNT RNG. TIGHT DOWNSLOPE PRES GRADIENT ALSO IN PLACE IN LEE OF FNT RNG SAT. SEE GUSTY W-SWLY WINDS IN AND NR FRNT RNG FTHLS FIRST PART OF THE DAY. OVRALL SHOULD SEE A DRIER...SLGTLY WARMER DAY WITH LOWER DEWPTS ON THE PLNS. OUTLOOK PD SUN THRU TUE...COLD UPR LVL TROF PROGD TO HANG BACK OVR THE GREAT BASIN AND PAC NW KPG COLORADO UNDER WARM SWLY FLOW. HWVR...WK DISTURBANCE EMBEDDED WITHIN THIS FLOW MAY BE ALL THATS NEEDED TO KP AFTN/EVE TSTMS IN THE FCST...WITH THE BEST CHC FOR PCPN SUN AND TUE AS PER THE MRF. BAKER DEN...NONE.
In the hours before
Special weather statement, Aug 31, 2:00 PM MDT, 3 hours 16 minutes before
COZ030-032>050-312200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 200 PM MDT THU AUG 31 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: AN UPPER LEVEL DISTURBANCE WAS APPROACHING THE AREA... WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP ACROSS NORTHEAST COLORADO. THE STRONGEST STORMS WERE IN DOUGLAS AND ELBERT COUNTIES WHERE LOW LEVEL MOISTURE HAD CONVERGED. HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED WITH THESE STORMS WITH LOCALIZED FLOODING POSSIBLE. THE SHOWERS AND STORMS ACROSS THE REMAINDER OF THE AREA WILL PRODUCE BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH. THE WIND PROFILE IN THE ATMOSPHERE HAS BECOME LESS FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS. SO SEVERE WEATHER IS NOT EXPECTED ACROSS THE PLAINS. SPOTTER ACTIVATION IS NOT ANTICIPATED. LESZCYNSKI
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:36 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.